Alert archive / Virginia / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 113, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at May 27, 2017, 8:09 PM EDT for 14 counties in Virginia. It was in force for 36 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 27, 2017, 8:09 PM EDT (00:09 UTC)
- Expired
- May 27, 2017, 8:45 PM EDT
- In force
- 36 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Amelia County, VA, Charles City County, VA, Chesterfield County, VA, City of Colonial Heights, VA, City of Hopewell, VA, City of Newport News, VA, City of Petersburg, VA, Cumberland County, VA, Dinwiddie County, VA, Henrico County, VA, Nottoway County, VA, Prince Edward County, VA, Prince George County, VA, Surry County, VA
The radar
The Norfolk radar (KAKQ), 40 km from the middle of the area, began a volume at 00:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 8:15 PM EDT | TSTM WND DMG | 3 S Meadowville, VA | TREES DOWN ALONG E HUNDRED ROAD NEAR HOPEWELL. |
| May 27, 8:38 PM EDT | TSTM WND DMG | 1 Ne Jetersville, VA | POWER LINE AND TREE DOWN NEAR JETERSVILLE. SMALL HAIL ALSO REPORTED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 27, 4:43 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 00:00Z, 0.2 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1377 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 186 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
918
WUUS51 KAKQ 280009
SVRAKQ
VAC007-036-041-049-053-087-135-147-149-181-570-670-700-730-280045-
/O.NEW.KAKQ.SV.W.0113.170528T0009Z-170528T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wakefield VA
809 PM EDT SAT MAY 27 2017
The National Weather Service in Wakefield has issued a
* Severe Thunderstorm Warning for...
The City of Colonial Heights in central Virginia...
Southeastern Cumberland County in central Virginia...
The City of Hopewell in south central Virginia...
The City of Petersburg in south central Virginia...
Northern Nottoway County in south central Virginia...
The central City of Newport News in southeastern Virginia...
Northern Dinwiddie County in south central Virginia...
Chesterfield County in central Virginia...
East central Prince Edward County in central Virginia...
Charles City County in east central Virginia...
Prince George County in south central Virginia...
Southeastern Henrico County in central Virginia...
Amelia County in central Virginia...
Northern Surry County in southeastern Virginia...
* Until 845 PM EDT
* At 806 PM EDT, severe thunderstorms were located along a line
extending from near Chester to near Guinea Mills, moving southeast
at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible. Expect wind damage
to trees and powerlines.
* Severe thunderstorms will be near,
Colonial Heights and Chester around 810 PM EDT.
Hopewell, Fort Lee, Virginia State University, Ettrick and Matoaca
around 815 PM EDT.
Petersburg around 820 PM EDT.
Jordans Point around 825 PM EDT.
Prince George around 830 PM EDT.
Jetersville around 835 PM EDT.
Burkeville and Garysville around 840 PM EDT.
Crewe and Burrowsville around 845 PM EDT.
Other locations impacted by these severe thunderstorms include North
Wellville, Angola, Chippokes State Park, Wayside, Ammon, Glendale,
Pocahontas State Park, Skinquarter, Beach and Richard Bland College.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Please send your reports of hail and or wind damage...including
trees or large limbs downed...by calling NOAA'S National Weather
Service in Wakefield at
...7 5 7...8 9 9...2 4 1 5.
&&
LAT...LON 3746 7787 3742 7785 3746 7779 3745 7742
3747 7713 3741 7694 3738 7694 3740 7691
3735 7691 3737 7687 3722 7688 3722 7681
3714 7674 3720 7669 3715 7667 3714 7662
3717 7660 3713 7655 3714 7824 3745 7836
TIME...MOT...LOC 0006Z 318DEG 22KT 3734 7739 3737 7831
HAIL...1.00IN
WIND...60MPH
$$
SCALORA2 follow-up statements
078
WWUS51 KAKQ 280013
SVSAKQ
Severe Weather Statement
National Weather Service Wakefield VA
813 PM EDT SAT MAY 27 2017
VAC700-280023-
/O.CAN.KAKQ.SV.W.0113.000000T0000Z-170528T0045Z/
City of Newport News VA-
813 PM EDT SAT MAY 27 2017
...THE SEVERE THUNDERSTORM WARNING FOR THE CENTRAL CITY OF NEWPORT
NEWS IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A severe thunderstorm watch remains in effect until 1000 PM EDT for
central, south central, southeastern and east central Virginia.
LAT...LON 3744 7810 3746 7790 3742 7785 3746 7779
3745 7742 3747 7713 3742 7702 3741 7694
3738 7694 3740 7691 3735 7692 3737 7688
3736 7687 3722 7688 3722 7681 3714 7674
3720 7669 3713 7667 3714 7824 3745 7836
TIME...MOT...LOC 0013Z 318DEG 22KT 3731 7736 3734 7828
$$
VAC007-036-041-049-053-087-135-147-149-181-570-670-730-280045-
/O.CON.KAKQ.SV.W.0113.000000T0000Z-170528T0045Z/
City of Colonial Heights VA-Cumberland VA-City of Hopewell VA-
City of Petersburg VA-Nottoway VA-Dinwiddie VA-Chesterfield VA-
Prince Edward VA-Charles City VA-Prince George VA-Henrico VA-
Amelia VA-Surry VA-
813 PM EDT SAT MAY 27 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR SOUTH CENTRAL CUMBERLAND...NORTHERN NOTTOWAY...NORTHERN
DINWIDDIE...CHESTERFIELD...EAST CENTRAL PRINCE EDWARD...CHARLES
CITY...PRINCE GEORGE...SOUTHEASTERN HENRICO...AMELIA AND NORTHERN
SURRY COUNTIES...THE CITY OF COLONIAL HEIGHTS...THE CITY OF HOPEWELL
AND THE CITY OF PETERSBURG...
At 813 PM EDT, severe thunderstorms were located along a line
extending from near Hopewell to near Rice, moving southeast at 25
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible. Expect wind damage to
trees and powerlines.
These severe storms will be near...
Petersburg, Hopewell, Colonial Heights, Fort Lee, Virginia State
University, Ettrick and Matoaca around 820 PM EDT.
Jordans Point around 825 PM EDT.
Prince George around 830 PM EDT.
Burkeville around 835 PM EDT.
Crewe and Garysville around 840 PM EDT.
Burrowsville around 845 PM EDT.
Other locations impacted by these severe thunderstorms include North
Wellville, Angola, Chippokes State Park, Wayside, Ammon, Glendale,
Pocahontas State Park, Skinquarter, Beach and Richard Bland College.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3744 7810 3746 7790 3742 7785 3746 7779
3745 7742 3747 7713 3742 7702 3741 7694
3738 7694 3740 7691 3735 7692 3737 7688
3736 7687 3722 7688 3722 7681 3714 7674
3720 7669 3713 7667 3714 7824 3745 7836
TIME...MOT...LOC 0013Z 318DEG 22KT 3731 7736 3734 7828
HAIL...1.00IN
WIND...60MPH
$$
SCALORA245
WWUS51 KAKQ 280031
SVSAKQ
Severe Weather Statement
National Weather Service Wakefield VA
831 PM EDT SAT MAY 27 2017
VAC049-087-147-280041-
/O.CAN.KAKQ.SV.W.0113.000000T0000Z-170528T0045Z/
Cumberland VA-Prince Edward VA-Henrico VA-
831 PM EDT SAT MAY 27 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL CUMBERLAND...
EAST CENTRAL PRINCE EDWARD AND SOUTHEASTERN HENRICO COUNTIES IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A severe thunderstorm watch remains in effect until 1000 PM EDT for
central, south central, southeastern and east central Virginia.
LAT...LON 3737 7824 3744 7818 3746 7790 3742 7785
3746 7779 3745 7742 3738 7738 3741 7730
3735 7727 3747 7719 3747 7713 3738 7694
3740 7691 3722 7688 3722 7681 3714 7674
3720 7669 3713 7667 3714 7824
TIME...MOT...LOC 0031Z 318DEG 22KT 3724 7728 3727 7820
$$
VAC007-036-041-053-135-149-181-570-670-730-280045-
/O.CON.KAKQ.SV.W.0113.000000T0000Z-170528T0045Z/
Chesterfield VA-City of Colonial Heights VA-City of Hopewell VA-
Charles City VA-City of Petersburg VA-Nottoway VA-Prince George VA-
Dinwiddie VA-Amelia VA-Surry VA-
831 PM EDT SAT MAY 27 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR CHESTERFIELD...CHARLES CITY...NORTHERN NOTTOWAY...PRINCE
GEORGE...NORTHERN DINWIDDIE...AMELIA AND NORTHERN SURRY COUNTIES...
THE CITY OF COLONIAL HEIGHTS...THE CITY OF HOPEWELL AND THE CITY OF
PETERSBURG...
At 831 PM EDT, severe thunderstorms were located along a line
extending from Prince George to near Rice, moving southeast at 25
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible. Expect wind damage to
trees and powerlines.
These severe storms will be near...
Petersburg, Hopewell, Fort Lee, Prince George and Jordans Point
around 835 PM EDT.
Garysville around 840 PM EDT.
Burrowsville around 845 PM EDT.
Other locations impacted by these severe thunderstorms include North
Wellville, Chippokes State Park, Wayside, Ammon, Pocahontas State
Park, Skinquarter, Beach, Richard Bland College, Meadowville and New
Hope.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3737 7824 3744 7818 3746 7790 3742 7785
3746 7779 3745 7742 3738 7738 3741 7730
3735 7727 3747 7719 3747 7713 3738 7694
3740 7691 3722 7688 3722 7681 3714 7674
3720 7669 3713 7667 3714 7824
TIME...MOT...LOC 0031Z 318DEG 22KT 3724 7728 3727 7820
HAIL...1.00IN
WIND...60MPH
$$
SCALORAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 4:27 PM EDT, 3 hours 42 minutes earlier.
Area forecast discussion, May 27, 4:27 PM EDT, 3 hours 42 minutes before
Area Forecast Discussion National Weather Service Wakefield VA 427 PM EDT Sat May 27 2017 .SYNOPSIS... A weak cold front will sink south through the region this evening and overnight. The front will drop into the Carolinas Sunday, and then return north as a warm front Sunday night. Another cold front approaches from the northwest on Memorial Day. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... Storm complex was ongoing this afternoon across east-central KY pushing east with the upper wave. Showers and a few storms were also oriented E-W along the cold front across MD and WV. Dry air in the mid levels has kept convection at bay thus far evident in the CU field as clouds develop, but then entrain dry air. Though convection is being delayed, there is till concern over the development of showers and storms in the NW flow as the front drops south and upper wave approaches from the west. Instability is still lacking this afternoon, but there may still be a window this evening where things come together mainly along and south of I-64. Given the thermal profiles if we do see severe storms the primary threat will be hail and damaging winds. 0-1km MLCAPE values are still progged to reach 1000-1500 J/kg wither side of the NC/VA border, with a decent mid/upper level speed max resulting in 0-6km bulk shear of 40-50kt. Downdraft potential remains rather high if storms can develop given thermal profiles. Any showers or storms which develop should push quickly east and southeast with little to no precip possible in the southeast after midnight. The chc for showers/tstms diminishes NW- SE tonight with lows generally in the 60s. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/... The initial shortwave trough pushes offshore Sunday morning, with shortwave ridging building over the Mid-Atlantic. The surface cold front drops into the Carolinas Sunday with N/NE flow developing across the region in the wake of the mid-level trough and surface cold front. Variably cloudy with some patchy morning stratus or fog possible. Cooler over the Ern Shore with highs in the low/mid 70s. Highs generally in the low/mid 80s for central/srn VA and interior NE NC. The surface boundary returns newd into the region late Sunday aftn into the evening and early overnight hours. This will combine with another shortwave trough resulting in an increasing possibility of showers/tstms approaching from the west during the evening and overnight hours. 0-6km bulk shear rapidly increases to 35-45kt after 00z resulting in a chc of a few strong to marginally severe tstms mainly during the evening. Mostly cloudy with lows in the 60s. A cold front will be crossing the mountains Monday morning, and then continue ewd Monday aftn. Additional showers/tstms are expected Memorial Day aftn/evening. There is some model disagreement with respect to coverage, so PoPs will remain 30-50%. Increasing WSW flow aloft ahead of a trough digging across the Great Lakes will yield 0- 6km bulk shear values of 40-50kt. This will combine with 1000-2000 J/kg of 0-1km MLCAPE resulting in the potential for severe thunderstorms. Partly sunny then mostly cloudy on Memorial Day with highs ranging through the 80s, with the potential for near 90 SE, and 70s along the Atlantic coast of the Ern Shore. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... The long term period beginning Tuesday night features near normal temperatures and generally low chances for precipitation. Weak and poorly defined frontal boundaries affect the area and confidence in the details of the precipitation forecast are rather low. Thunderstorm chances Wednesday were kept relatively low as weak high pressure builds in. A frontal boundary moves in for Thursday and settles just off the coast Friday and Saturday. Highest POPs (30 to 40 percent) are currently set for southern portions on Friday afternoon and evening. High temperatures are forecast to range from 80 to 85 Wednesday and Thursday and the upper 70s to around 80 Friday and Saturday. Readings will be a bit lower near the coast. Lows are expected to range from 60 to 65. && .AVIATION /20Z SATURDAY THROUGH THURSDAY/... As of 17z...conditions were fairly quiet across the area with solid VFR conditions. River breezes were apparent on the NEXRAD reflectivity and winds at ORF were out of the northeast off the Bay. Still expect convection to develop late in the afternoon and have TEMPO groups for thunderstorms at RIC from 22 to 00Z and at the three southeast sites from 00 to 02z. These will be updated as needed. Strong to possibly severe winds gusts (50kt or higher) will be possible with the thunderstorms. Model consensus suggest widespread stratus for Sunday morning which would be reasonable given wet ground conditions from precipitation limited low level mixing and developing onshore flow. Included low ceilings at RIC with a broken to overcast sky across the area through. OUTLOOK...The chance for showers/tstms returns Sunday evening/night and again Monday aftn/evening. Minimal chances for aftn/evening showers/tstms persist into Tuesday through Thursday. Stratus and patchy fog will be possible each morning. && .MARINE... Late this aftn, weak low pressure was extending fm the cntrl VA piedmont westward into the OH valley. Winds were generally SE 5 to 15 kt over the waters, with Waves ~1 foot and seas 1-2 ft. The low pressure area will move ESE acrs the region and to the coast this evening into early Sun morning. Winds will become SSW south of the low and ENE north of the low, as the low moves thru. Speeds will be arnd 10 kt or less, but stronger in any tstms. Flow becomes NE or N at 5-15 kt Sun morning, as the low slides just off the Mid Atlc coast. The low stalls offshore for the remainder of Sun, as high pressure nudges in fm the northeast. Flow becomes onshore thru Sun evening at 5-15 kt. The next area of low pressure lifts over the eastern Great Lakes region Sun night and into eastern Canada on Memorial Day. A trailing cold front reaches the waters late Mon into Mon night, then washing out over NC during Tue, as high pressure slowly builds in fm the west thru Thu. Winds generally at or below 15 kt. && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...None. NC...None. VA...None. MARINE...None. && SYNOPSIS...AJZ/JAO NEAR TERM...AJZ/JAO SHORT TERM...AJZ/JAO LONG TERM...LSA AVIATION...LSA MARINE...TMG
Hazardous weather outlook, May 27, 4:49 PM EDT, 3 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Wakefield VA 449 PM EDT Sat May 27 2017 NCZ012>017-030>032-102-VAZ048-060>062-064>069-079>090-092-093- 095>098-509>525-280900- Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck- Bertie-Chowan-Perquimans-Eastern Currituck-Fluvanna-Prince Edward- Cumberland-Goochland-Caroline-Mecklenburg-Lunenburg-Nottoway-Amelia- Powhatan-Brunswick-Dinwiddie-Prince George-Charles City-New Kent- Gloucester-Middlesex-Mathews-Greensville-Sussex-Surry-James City- Southampton-Isle of Wight-Norfolk/Portsmouth-Suffolk-Chesapeake- Virginia Beach-Western Louisa-Eastern Louisa-Western Hanover- Eastern Hanover-Western Chesterfield- Eastern Chesterfield (Including Col. Heights)- Western Henrico (Including the City of Richmond)-Eastern Henrico- Western King William-Eastern King William-Western King and Queen- Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News- Hampton/Poquoson- 449 PM EDT Sat May 27 2017 ...SEVERE THUNDERSTORM WATCH 278 IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northeast North Carolina, central Virginia, east central Virginia, eastern Virginia, north central Virginia, south central Virginia and southeast Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. Thunderstorms are expected to develop across the area later this afternoon and into the evening. Some of the storms may produce strong wind gusts, small hail, and heavy rain. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Additional thunderstorms are possible each day Sunday evening through Monday afternoon and evening. There is the potential for strong to severe thunderstorms and heavy rain. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VAZ075>078-280900- Westmoreland-Richmond-Northumberland-Lancaster- 449 PM EDT Sat May 27 2017 This Hazardous Weather Outlook is for east central Virginia and eastern Virginia. .DAY ONE...Tonight. Thunderstorms are expected to develop across the area later this afternoon and into the evening. Some of the storms may produce strong wind gusts, small hail, and heavy rain. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Additional thunderstorms are possible each day Sunday evening through Monday afternoon and evening. There is the potential for strong to severe thunderstorms and heavy rain. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ021>025-VAZ099-100-280900- Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches- Accomack-Northampton- 449 PM EDT Sat May 27 2017 This Hazardous Weather Outlook is for southeast Maryland, eastern Virginia and southeast Virginia. .DAY ONE...Tonight. Thunderstorms are possible late this afternoon into the evening. Any thunderstorms that do develop may produce strong wind gusts and brief heavy rain. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Additional thunderstorms are possible each day Sunday evening through Monday afternoon and evening. There is the potential for strong to severe thunderstorms and heavy rain. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, May 27, 7:22 PM EDT, 47 minutes before
Special Weather Statement
National Weather Service Wakefield VA
722 PM EDT SAT MAY 27 2017
VAZ061-068-069-280000-
Powhatan-Amelia-Cumberland-
722 PM EDT SAT MAY 27 2017
...A STRONG THUNDERSTORM WILL AFFECT EASTERN CUMBERLAND...
NORTHWESTERN AMELIA AND SOUTHWESTERN POWHATAN COUNTIES...
At 721 PM EDT, a strong thunderstorm was located near Cumberland,
moving southeast at 20 mph.
Wind gusts in excess of 30 mph and nickel size hail are possible with
this storm. Brief heavy downpours are expected.
Locations impacted include...
Cumberland, Tobaccoville, Ballsville, Sunnyside, Morven, Trents Mill,
Ashby, Oak Forest, Rodophil, Giles Mill, Clinton, Paineville,
Whiteville, Grays Siding, Bear Creek Lake State Park, Belona, Lodore,
Truxillo and Trenton Mills.
If you see lightning or hear thunder...you are at risk. Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.
LAT...LON 3759 7828 3767 7820 3745 7787 3730 7813
3753 7833
TIME...MOT...LOC 2321Z 315DEG 19KT 3757 7821
GINGRICHLocal storm report, May 27, 7:33 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
733 PM EDT SAT MAY 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0538 PM HAIL 2 SW JETERSVILLE 37.27N 78.13W
05/27/2017 E2.50 INCH AMELIA VA TRAINED SPOTTER
HAIL SMASHED WINDSHIELD AND SEVERELY DENTED
VEHICLE.
&&Special weather statement, May 27, 7:43 PM EDT, 26 minutes before
Special Weather Statement
National Weather Service Wakefield VA
743 PM EDT SAT MAY 27 2017
VAZ089-093-280030-
Isle of Wight-Surry-
743 PM EDT SAT MAY 27 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN ISLE OF WIGHT AND SURRY
COUNTIES...
At 742 PM EDT, a strong thunderstorm was located near Cabin Point, or
near Claremont, moving southeast at 25 mph.
Wind gusts in excess of 40 mph and nickel size hail are possible
with this storm. In addition...Rainfall amounts of up to 1 inch are
possible with this storm.
This storm will be near...
Dendron around 755 PM EDT.
Surry and Elberon around 800 PM EDT.
Smithfield around 830 PM EDT.
Other locations impacted by this storm include Rushmere, Carsley,
Pons, Spring Grove, Bethel Church, Ellis Fork, Delk Crossroads,
Lawson, Whitley and Central Hill.
Strong wind gusts are possible with this storm. These wind gusts are
capable of knocking down tree limbs...small or weakened trees...and
blowing around trash cans...potted plants...lawn furniture and other
light outdoor objects.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike more than 10 miles away from a thunderstorm.
Seek a safe shelter inside a building or vehicle.
LAT...LON 3693 7685 3696 7686 3699 7685 3698 7689
3715 7708 3720 7695 3707 7653 3706 7652
3687 7678
TIME...MOT...LOC 2342Z 304DEG 23KT 3714 7698
BROWNLocal storm report, May 27, 7:46 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
746 PM EDT SAT MAY 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0743 PM HAIL 2 SW DREWRYVILLE 36.70N 77.34W
05/27/2017 E1.00 INCH SOUTHAMPTON VA PUBLIC
NICKEL TO QUARTER SIZE HAIL WEST OF
DREWRYVILLE.
&&Special weather statement, May 27, 7:46 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service Wakefield VA
746 PM EDT SAT MAY 27 2017
NCZ012>014-VAZ092-096-280030-
Hertford-Northampton-Gates-Southampton-Suffolk-
746 PM EDT SAT MAY 27 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN NORTHAMPTON...
WESTERN HERTFORD...NORTHWESTERN GATES...AND SOUTHERN SOUTHAMPTON
COUNTIES AND THE SOUTHWESTERN CITY OF SUFFOLK...
At 745 PM EDT, a strong thunderstorm was located near Boykins, moving
southeast at 40 mph.
Wind gusts in excess of 40 mph and nickel size hail are possible with
this storm.
Locations impacted include...
Ahoskie, Murfreesboro, Courtland, Boykins, Chowan University, Gates,
Conway, Winton, Cofield, Newsoms, Como, Roduco, Union, Severn,
Capron, Branchville, Tunis, Earleys, Menola and Chowan Beach.
Strong wind gusts are possible with this storm. These wind gusts are
capable of knocking down tree limbs...small or weakened trees...and
blowing around trash cans...potted plants...lawn furniture and other
light outdoor objects.
LAT...LON 3654 7738 3655 7730 3656 7733 3655 7736
3659 7736 3661 7737 3663 7737 3665 7741
3665 7746 3667 7748 3667 7750 3679 7726
3653 7666 3625 7702
TIME...MOT...LOC 2345Z 309DEG 33KT 3665 7726
SCALORALocal storm report, May 27, 8:03 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
803 PM EDT SAT MAY 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM TSTM WND DMG COATESVILLE 37.88N 77.61W
05/27/2017 HANOVER VA PUBLIC
TREES AND POWER LINES DOWN NEAR COATSVILLE.
&&The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 8:00 PM EDT | Severe Thunderstorm Warning | AKQ | Isle of Wight, Southampton, Surry, Sussex | 34 min |
| May 27, 8:01 PM EDT | Severe Thunderstorm Warning | AKQ | Greensville, Southampton, Sussex, City of Emporia, City of Franklin, City of Suffolk | 44 min |
| May 27, 8:13 PM EDT | Special Weather Statement | AKQ | King and Queen, Middlesex | 47 min |
| May 27, 8:26 PM EDT | Special Marine Warning | AKQ | 64 min | |
| May 27, 8:39 PM EDT | Special Weather Statement | AKQ | Prince George, Surry, Sussex, City of Colonial Heights, City of Hopewell, City of Petersburg | 36 min |
| May 27, 8:41 PM EDT | Special Weather Statement | AKQ | Isle of Wight, City of Chesapeake, City of Suffolk | 49 min |
| May 27, 8:44 PM EDT | Areal Flood Advisory | AKQ | Chesterfield | 61 min |
| May 27, 8:45 PM EDT | Special Weather Statement | AKQ | Amelia, Dinwiddie, Nottoway | 45 min |
| May 27, 9:13 PM EDT | Special Weather Statement | AKQ | Isle of Wight, Southampton, Sussex, City of Chesapeake, City of Franklin, City of Suffolk | 47 min |
| May 27, 9:55 PM EDT | Special Marine Warning | AKQ | 50 min | |
| May 27, 10:02 PM EDT | Special Marine Warning | AKQ | 73 min | |
| May 27, 10:12 PM EDT | Special Weather Statement | AKQ | Accomack | 48 min |
| May 27, 10:35 PM EDT | Special Marine Warning | AKQ | 40 min | |
| May 27, 11:07 PM EDT | Special Weather Statement | AKQ | Southampton, City of Franklin | 23 min |
| May 28, 12:04 AM EDT | Special Weather Statement | AKQ | City of Franklin, City of Suffolk | 26 min |
| May 28, 12:08 AM EDT | Special Weather Statement | AKQ | Accomack | 37 min |
| May 28, 12:30 AM EDT | Special Weather Statement | AKQ | City of Suffolk | 45 min |
| May 28, 2:12 PM EDT | Special Weather Statement | AKQ | City of Norfolk | 33 min |
| May 28, 2:25 PM EDT | Special Weather Statement | AKQ | Isle of Wight, City of Chesapeake, City of Hampton, City of Newport News, City of Norfolk, City of Portsmouth and 2 more | 80 min |
| May 28, 3:12 PM EDT | Special Marine Warning | AKQ | 63 min | |
| May 28, 3:42 PM EDT | Special Marine Warning | AKQ | 63 min | |
| May 28, 4:10 PM EDT | Special Marine Warning | AKQ | 50 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.